Announcement

Announcement Module
Collapse
No announcement yet.

Buprenorphine

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Buprenorphine

    Does anyone have any experience of this drug?

    I know its a high level pain killer; Its a 'controlled' drug in the UK, I needed to sign for it twice and give photo ID, just to get possession of the script and then also at the chemist, before they would hand it over. In very large doses I think it is like morphine, but I will only start at 5mg.

    My pain is getting 'beyond' chronic at the moment, and I am having great difficulty in walking any distance. On the pain killer front I am still taking Paracetemol, Amitriptyline, and Tramadol.
    The Buprenorphine is to replace the Tramadol,... BUT they said I could stay on both for a short period (??)

    Anyone else taken this and Tramadol, and Amitriptyline together? Will I end up like Randle McMurhpy next??

  • #2
    Honestly I don't know it you will end up like Randle McMurphy who ever he was but I'm sure you won't be on your own :lol: (sorry).

    I have a beautiful pink box with a lovely little silver handle but when you open it up there's enough medication to turn me not only into Randle McMurpy but the Incredible Hulk .

    Today there was Lyrica and a high strength vit D add to my list. I don't know what I'd do if I ever had to go through security at an airport.

    Hopefully someone will come along with some answers for you Pip

    Comment


    • #3
      I have never heard of it but I really hope it can help you break through that pain :hug:

      I'd say that taking it with tramadol may make you pretty woozy but then I get woozy with just tramadol anyway and can't stand the sickness I get with it. Thankfully I'm usually able to control pain with other means.

      Katharine

      Comment


      • #4
        Heya,

        I'm not sure about taking this drug orally but I have it prescribed in a patch which releases 20micro grams an hour. I still find I am in pain with it.....but would hate to see me without it! I take it along with gabapentin, amytritaline, paracetamol and I also have lignoaine infusions. The most obvious side effect is that depending on what you mix it with it can make you quite drowsy.

        I hope you find this useful, like I said, I haven't ever had it orally so your experience might be completely different!

        Take care, Cally xx

        Comment


        • #5
          Hi,

          I use Buprenorphine 20mg pathces and have been on that dose for about 8 months so far (lower doses before). I did not last long on 5mg, I think only 2 weeks, then only 2 weeks on 10mg, 2 weeks on 15 then up to max of 20mg. Soon will be having to come off patches once an alternative is found as my skin is suffering under the area of the patch...gets very itchy within a week a wearing and very red...then I have to repair the damage to arm with hydrocortisone cream. For me though in the last year this medication has been the difference to being dissabled and not being able to move from house in way more than chronic pain, to having days when I can go out and about, but suffering with a level of chronic pain. I suppose that may indicate how bad for me things were a year back.

          From what I was told you must not use alongside/together with other opoid medications ever, Tramadol being one! Perhaps the thought is as you are only starting on a low dose patch then Tramadol should be okay, but then again the patches are very fast acting at working (even though they slow release the drug). I suppose you are doing a tapper of Tramadol to prevent the withdrawals symptoms kicking on that medication...which are quite common if going Cold Turkey.

          Amitriptyline is a different matter, different drug family and is used maily for epilepsy, but now also nerve pain successfully - this can be used with the patches.

          *** your GP should have any issues with medications on your current drugs flagged up on their system if there is a problem taking certain ones together.....also do a double check with your pharmacist if you want to be sure***

          Buprenorphine are a synthetic morphine, but are a narcotic and need signed for and collected within 3 months of a prescription in UK being issued, plus a signature to say the pharmacist has counted the correct amount of patches out to you (you'd be suprised how many pharmacists were not giving people correct amount and once you leave the shop its too late to complain, hence the double signing). Hmm the ID is a bit dramatic though as you can anyone go and pick-up and sign for meds even the narcotic ones...but each pharmacy to thier own rules!

          Good luck with it!!!


          ps - just remembered I was also prescribed automatically an anti-nausea medication with the patches, they commonly make you feel sick for firt week or two, thereafter when body has adjusted, all should be okay. I was told to start the anti-nausea meds 7-5 days prior to the patches. This was all sorted out by my Pain Specialist.

          Comment


          • #6
            I have not used that drug, but I was going to suggest you ask the pharmacist as Lesley did. Also, if you google "drug interaction checker" you can find various sites for evaluating all the meds you are taking. Not sure I can mention the one I use, and IT IS NO SUBSTITUTE FOR DR ADVICE, but it can save you from making a lethal mistake. I have been shocked at the interactions I have seen when I have inquired about adding an OTC drug for some malady. Now you can see how easy it is to end up like Heath Ledger and other famous folks. Just check it out to be safe!

            Comment


            • #7
              Lesley.

              Thanks for your comprehensive views on this. I was aware that taking Buprenorphine with other opiates (I am also on Tramadol) was not recommended; however the start dose is low and my Rhuemy said that I would be on both for a while; just not how long.

              I have found the first week slightly 'sicky' but a very big head-ache was the worst thing; however now that has died down. I did notice most of the pain in my hips going quite quickly, but the rest of my legs have only marginally improved. I would suspect already that by next month I will be going up a level on the dose. I will be still taking the Amitriptyline and Paracetemol.

              Thanks again.

              Comment


              • #8
                This is one of those sites where interactions can be checked but I must admit that I just don't trust a site over my chemist's or doctor's opinion and I'm not sure how reliably it works.

                http://www.drugdigest.org/wps/portal/ddigest

                Katharine

                Comment

                Working...
                X